Scaling Limit for the Ant in High-Dimensional Labyrinths

Gerard Ben Arous, Manuel Cabezas, Alexander Fribergh

Research output: Contribution to journalArticle

Abstract

We study here a detailed conjecture regarding one of the most important cases of anomalous diffusion, i.e., the behavior of the “ant in the labyrinth.” It is natural to conjecture that the scaling limit for random walks on large critical random graphs exists in high dimensions and is universal. This scaling limit is simply the natural Brownian motion on the integrated super-Brownian excursion. We give here a set of four natural, sufficient conditions on the critical graphs and prove that this set of assumptions ensures the validity of this conjecture. The remaining future task is to prove that these sufficient conditions hold for the various classical cases of critical random structures, like the usual Bernoulli bond percolation, oriented percolation, and spread-out percolation in high enough dimension. In a companion paper, we do precisely that in a first case, the random walk on the trace of a large critical branching random walk. We verify the validity of these sufficient conditions and thus obtain the scaling limit mentioned above in dimensions larger than 14.

Original languageEnglish (US)
Pages (from-to)669-763
Number of pages95
JournalCommunications on Pure and Applied Mathematics
Volume72
Issue number4
DOIs
StatePublished - Apr 1 2019

    Fingerprint

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Cite this